Sleet, Barber
- When
- January 14, 8:00 AM CST to 10:30 PM CST
- Where
- Barber forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.229, -98.685 (the zone’s center; the record gives no point)
One inch of sleet accumulated in Medicine Lodge.
An upper level low pressure trough moved over the central states Sunday, January 14th and kicked off a round of wintry precipitation over southwest and south central Kansas. Snow mixed with light sleet during the morning hours in over south central Kansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An upper level low pressure trough moved over the central states Sunday, January 14th and kicked off a round of wintry precipitation over southwest and south central Kansas. Snow mixed with light sleet during the morning hours in over south central Kansas. By late morning, the sleet was heavier and accumulated up to an inch in parts of northern Barber County, including Medicine Lodge. Streets became slick and hazardous.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jan 14, 2:01 AM CST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 201 AM CST SUN JAN 14 2007 .DAYS 1-2... THE MAIN FORECAST CHALLENGE WILL BE SNOW AMOUNTS TODAY. THE 00Z RUNS OF THE GFS...NAM AND OLD NGM ALL POINT TOWARD SNOW AMOUNTS BEING SOMEWHAT LESS THAN PREVIOUSLY THOUGHT. THE HEAVIER SNOW...OVER 6 INCHES...WILL FALL IN A 40-60 MILE WIDE BAND FROM WESTERN NEBRASKA INTO EAST-CENTRAL COLORADO. SOUTHWEST KANSAS SHOULD SEE FROM 1-2 INCHES IN MY WESTERN COUNTIES TO 2-4 INCHES IN MY SOUTHEAST COUNTIES. THIS SNOW WILL LIKELY FALL MAINLY BETWEEN 12Z AND 18Z...LINGERING A BIT LONGER IN THE EASTERN COUNTIES. SO... REMAINED WITH THE SNOW ADVISORY FOR ALL OF MY CWA...FROM 12Z TO 00Z TODAY. THERE WILL BE A CHANCE FOR SNOW TO CONTINUE TONIGHT...BUT DO NOT SEE MUCH ADDITIONAL ACCUMULATION. THERE WILL BE CLOUDS NONETHELESS... WITH STRONG RADIATIONAL COOLING TAKING PLACE OVER THE FRESH SNOW COVER. EXPECT CLEARING ON SUNDAY WITH NOT TOO MUCH WIND. THE GRIP OF THE ARCTIC HIGH SHOULD REALLY BE FELT SUNDAY NIGHT AS TEMPS DIP TO NEAR ZERO ALONG THE OKLAHOMA BORDER...AND TO AS LOW AS -5 IN THE SYRACUSE/SCOTT CITY AREAS. .DAYS 3-7... NO CHANGES WERE MADE TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 5 21 -1 / 90 40 0 0 GCK 14 3 19 -4 / 80 40 0 0 EHA 15 4 19 1 / 90 30 0 0 LBL 17 5 22 0 / 90 30 0 0 HYS 15 3 19 0 / 90 50 0 0 P28 19 9 23 1 / 90 50 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR KSZ030-031-043>046-061>066-074>081- 084>090. && FN12/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CST SUN JAN 14 2007 KSZ030-031-043>046-061>066-074>081-084>090-151100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 457 AM CST SUN JAN 14 2007 /357 AM MST SUN JAN 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SHORT WAVE ALOFT WILL EJECT FROM NEW MEXICO AND TRAVEL THROUGH WESTERN KANSAS TODAY. THIS WILL PRODUCE LIGHT TO MODERATE SNOW ACROSS MUCH OF SOUTHWESTERN KANSAS...WITH A MIX OF SLEET AND SNOW EARLY IN SOUTH CENTRAL KANSAS. BY THIS EVENING...1 TO 3 INCHES OF NEW SNOW CAN BE EXPECTED ACROSS MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD TEMPERATURES ARE FORECAST FOR MONDAY NIGHT AND TUESDAY NIGHT...WITH LOWS DIPPING TO THE ZERO TO MINUS 5 DEGREE RANGE NORTHWEST OF A WAKEENEY TO HUGOTON LINE...AND APPROACHING ZERO TO THE EAST OF THIS LINE. WIND CHILL READINGS WILL BE AS LOW AS MINUS 15 TO MINUS 25 DEGREES...ESPECIALLY DURING THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL AND ROAD CONDITION REPORTS ARE ALWAYS HELPFUL AND APPRECIATED. 12
The national radar mosaic for the moment the first event began.
1 sleet. Local standard time, as filed.
One inch of sleet accumulated in Medicine Lodge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13606.